Alert archive / Indiana / Flash Flood Warnings in 2009
Flash Flood Warning 35, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 4, 2009, 8:45 AM EDT for Clark County, Floyd County, Washington County, Indiana; Jefferson County, Kentucky. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2009, 8:45 AM EDT (12:45 UTC)
- Expired
- Aug 4, 2009, 10:50 AM EDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IN, Floyd County, IN, Washington County, IN, Jefferson County, KY
The radar
The Louisville radar (KLVX), 44 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 8:50 AM EDT | FLASH FLOOD | New Albany, IN | CARS FLOATING ON SCRIBNER... MASSIVE DOWNTOWN FLOODING |
| Aug 4, 9:40 AM EDT | FLASH FLOOD | New Albany, IN | WOMAN AND TWO CHILDREN TRAPPED AND RESCUED IN WATER ON VALLEY VIEW RD NEAR CHERRY STREET |
| Aug 4, 10:12 AM EDT | FLASH FLOOD | New Albany, IN | WATER RESCUE CORYDON PIKE JUST SOUTH OF NEW ALBANY |
| Aug 4, 10:18 AM EDT | FLASH FLOOD | Shively, KY | ROADS FLOODED IN SHIVELY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.8 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3443 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 041245
FFWLMK
INC019-043-175-KYC111-041545-
/O.NEW.KLMK.FF.W.0035.090804T1245Z-090804T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 AM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHWESTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
CENTRAL WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1145 AM EDT
* AT 841 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FALLING FROM SALEM TO NEW PEKIN TO GALENA TO
SHIVELY. THIS WILL LEAD TO FLASH FLOODING ACROSS THIS AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALEM...
STARLIGHT...ST. JOSEPH...SMEDLEY AND SCOTTSVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA. THE GROUND IS WET FROM ALL OF THE LAST FEW WEEKS OF
RAINFALL...WITH THIS ADDITIONAL RAINFALL...THE GROUND WILL FLOOD
QUICKLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3851 8593 3837 8579 3820 8574 3818 8595
3821 8597 3825 8596 3828 8601 3830 8602
3832 8601 3833 8603 3841 8604 3864 8627
3870 8607
$$
JDG/AV2 follow-up statements
000
WGUS73 KLMK 041335
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
935 AM EDT TUE AUG 4 2009
INC019-043-175-KYC111-041545-
/O.CON.KLMK.FF.W.0035.000000T0000Z-090804T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IN-CLARK IN-FLOYD IN-JEFFERSON KY-
935 AM EDT TUE AUG 4 2009
...FLOOD EMERGENCY FOR CLARKSVILLE...JEFFERSONVILLE...NEW ALBANY AND
LOUISVILLE...
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR
WESTERN JEFFERSON...FLOYD...SOUTHWESTERN CLARK AND CENTRAL WASHINGTON
COUNTIES...
AT 929 AM EDT...THE PUBLIC REPORTED THUNDERSTORMS PRODUCING VERY
HEAVY RAIN OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALEM...
STARLIGHT...ST. JOSEPH...SOUTH BOSTON AND SMEDLEY.
CARS HAVE BEEN REPORTED STRANDED AND FLOATING IN DOWNTOWN NEW
ALBANY. WATER 1 TO 3 FEET DEEP HAS BEEN REPORTED IN SOME AREAS
ACROSS THE AREA INCLUDING DOWNTOWN LOUISVILLE. THIS IS A DANGEROUS
AND LIFE THREATENING SITUATION. MOVE TO HIGHER GROUND AND DO NOT
ATTEMT TO DRIVE OR WALK THROUGH FLOODED AREAS. OVER FOUR INCHES OF
RAINFALL HAS FALLEN IN THE LAST TWO HOURS WITH AN ADDITIONAL ONE TO
TWO INCHES OF RAINFALL EXPECTED OVER THE NEXT COUPLE OF HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER
GROUND.
&&
LAT...LON 3851 8593 3837 8579 3820 8574 3818 8595
3821 8597 3825 8596 3828 8601 3830 8602
3832 8601 3833 8603 3841 8604 3864 8627
3870 8607
$$
LS000
WGUS73 KLMK 041450
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1050 AM EDT TUE AUG 4 2009
INC019-043-175-KYC111-041500-
/O.CAN.KLMK.FF.W.0035.000000T0000Z-090804T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IN-CLARK IN-FLOYD IN-JEFFERSON KY-
1050 AM EDT TUE AUG 4 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN
JEFFERSON...FLOYD...SOUTHWESTERN CLARK AND CENTRAL WASHINGTON
COUNTIES...
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING.
ALTHOUGH ONLY LIGHT RAIN IS FALL AT THIS TIME FLOOD WATERS WILL
CONTINUE TO REMAIN HIGH THE NEXT FEW HOURS. IN ADDITION...ANOTHER
ROUND OF HEAVY RAINFALL IS POSSIBLE AGAIN THIS AFTERNOON. GIVEN THE
THREE TO FIVE INCHES OF RAIN THAT FELL THIS MORNING...ADDITIONAL
RAINFALL THIS AFTERNOON COULD CAUSE ADDITIONAL FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM EDT
TUESDAY AFTERNOON FOR SOUTH CENTRAL INDIANA AND NORTH CENTRAL
KENTUCKY.
LAT...LON 3851 8593 3837 8579 3820 8574 3818 8595
3821 8597 3825 8596 3828 8601 3830 8602
3832 8601 3833 8603 3841 8604 3864 8627
3870 8607
$$
LSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 7:10 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 4, 7:10 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 710 AM EDT TUE AUG 4 2009 .UPDATE FOR 12Z TAFS... SHORT TERM (TDA AND TONIGHT)... AN UNSETTLED WX PATTERN WILL BEGIN THIS PERIOD AND CONTINUE INTO THE LONG TERM. A MODERATELY UNSTABLE AMS COVERS OUR WRN FA ATTM AND THIS INSTABILITY WILL SPREAD EWD TDA ON SW FLO RESULTING IN DEWPOINTS CLIMBING TO 70/LOWER 70S. SCT TSTMS WERE MOVING INTO/DEVELOPING OVER SW INDIANA AND MOVG ESE. THESE WILL BE AFFECTING SCNTRL INDIANA/ NCNTRL KY IN THE PREDAWN AND LIKELY INCREASE IN COVERAGE...PROPELLED BY A MODEST LOW LEVEL JET/WARM AIR/MOIST UNSTABLE ADVECTION. MORE STORMS WERE DEVELOPING FARTHER UPSTREAM ACRS PARTS OF THE MID MS VLY...AIDED BY SEWD MOVG UPR LEVEL IMPULSES. IT APPEARS THAT SCT SHOWERS/TSTMS ALONG WITH VARIABLE CLOUDS WILL PREVAIL THRU THE PERIOD WITH A SERIES OF SUBTLE UPR LEVEL TROFS WORKING WITH AN UNSTABLE AMS AND AMPLE MOISTURE FOR MCS DEVELOPMENT AND MOVEMENT INTO OUR FA. SEVERITY OF STORMS IN QUESTION WITH LIMITED/DECREASING WIND SHEAR THRU THE PERIOD. BEST CHC FOR SEVERE STORMS APPEARS TO BE LATE AFTN/EVE TDA/TNGT ASSOCIATED WITH INCREASING FUEL/HEATING. SPC FCSTS EQUAL CHCS FOR LARGE HAIL/DAMAGING WINDS. MUCH PREFER NAM MOS TEMPS TDA...CANT SEE LOWER 90 READINGS UNDER A MIX OF SUN/CLOUDS WITH SCT STORMS. .LONG TERM (WEDNESDAY THROUGH MONDAY)... A SHIFT IN THE JET STREAM WILL BRING VERY WARM AND MUGGY WEATHER FOR THE WEEKEND. BY SATURDAY HIGHS WILL REACH THE LOWER TO MID 90S...TEMPERATURES NOT SEEN SINCE LATE JUNE. WEDNESDAY AND THURSDAY... PRIOR TO THE WELL ADVERTISED PATTERN CHANGE FOR THIS WEEKEND...NORTHWEST MID-LEVEL FLOW WILL CONTINUE OVER THE GREAT LAKES AND THE NORTHERN OHIO VALLEY. SURFACE HIGH PRESSURE ACROSS THE UPPER MIDWEST EARLY WEDNESDAY WILL HAVE BROUGHT DISTINCTLY COOLER AND DRIER AIR TO THE GREAT LAKES. HOWEVER THE COLD FRONT SOUTH OF THIS AIR MASS IS EXPECTED TO HANG UP ACROSS SOUTHERN INDIANA AND OHIO WEDNESDAY AND REMAIN THERE BEFORE BEGINNING TO MOVE BACK NORTH AS A WARM FRONT LATE THURSDAY. FORECAST MODELS ARE IN CONSENSUS SHOWING WARM AND HUMID CONDITIONS BOTH WEDNESDAY AND THURSDAY ACROSS THE COMMONWEALTH WITH DEWPOINTS HOVERING IN THE UPPER 60S TO AROUND 70. PRECIPITATION CHANCES BOTH DAYS WILL DEPEND ON LOCAL MESOSCALE FEATURES SUCH AS CLOUD COVER AND BOUNDARIES ASSOCIATED WITH NEARBY CONVECTION. BOTH THE NAM AND THE GFS SHOW SUBSTANTIAL ELEVATED INSTABILITY EARLY WEDNESDAY AND SCATTERED THUNDER IS VERY POSSIBLE THROUGH THE EARLY MORNING HOURS. THE AREAL EXTENT OF CLOUD COVER WEDNESDAY WILL HAVE A MAJOR ROLE IN TEMPERATURES AND AFTERNOON SURFACE BASED INSTABILITY. BOTH THE GFS AND THE ECMWF HINT AT A NOCTURNAL CONVECTIVE COMPLEX DEVELOPING ACROSS THE LOWER MISSOURI VALLEY OR IOWA LATE WEDNESDAY ALONG AN ELEVATED BAROCLINIC ZONE AT THE NOSE OF AN 850MB JET. THIS AREA WILL TEND TO MOVE SOUTHEAST AND MAY BRING THUNDERSTORMS INTO THE LOCAL AREA BY THURSDAY. WILL CONTINUE CURRENT FORECAST WHICH MENTIONS A CHANCE OF THUNDER BOTH DAYS. HIGH TEMPERATURES SHOULD RISE INTO THE MID TO UPPER 80S EACH DAY...WITH WARMISH OVERNIGHT LOWS FALLING TO AROUND 70 EACH NIGHT. FRIDAY THROUGH MONDAY... ECMWF AND THE GFS AGREE ON THE OVERALL EVOLUTION OF THE 500MB PATTERN. THE CENTER OF THE 500MB RIDGE IS FORECAST TO MIGRATE FROM ACROSS THE WESTERN PLAINS EARLY FRIDAY TO THE SOUTHEASTERN STATES BY EARLY SATURDAY. THIS EASTWARD SHIFT WILL BE IN RESPONSE TO A SEASONALLY STRONG TROUGH MIGRATING EASTWARD ACROSS THE INTERMOUNTAIN WEST SATURDAY. CORRESPONDINGLY...925MB TEMPERATURES ARE FORECAST TO WARM FROM AROUND 23C TO 28C FOR THIS PERIOD. DESPITE HUMID CONDITIONS AND SOUTHWEST LOW LEVEL FLOW...CONVECTION WILL BE ISOLATED AT BEST DUE TO PROXIMITY OF THE RIDGE AXIS AND WARM TEMPERATURES ALOFT. WILL KEEP POPS OUT THE THE WEEKEND FORECAST. BASED ON FORECAST 925MB TEMPERATURES AND 500MB HEIGHTS...FEEL THAT SATURDAY AND SUNDAY WILL BE THE WARMEST DAYS IN THIS STRETCH...WITH HIGHS IN THE LOWER TO MID 90S. && .AVIATION (04/12Z TAFS)... A COUPLE OF LARGE CONVECTIVE SYSTEMS WILL AFFECT CENTRAL KENTUCKY OVER THE NEXT 24 HOURS. THE FIRST WAS MOVING ACROSS SOUTHERN INDIANA AT 11Z. THIS SYSTEM MAY STAY JUST EAST OF SDF BUT WE WILL MENTION SEVERAL HOURS OF THUNDERSTORMS THIS MORNING. THE SYSTEM SHOULD ALSO MOVE ACROSS LEX THIS MORNING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. GENERALLY VFR CONDITIONS OUTSIDE THUNDERSTORMS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...DK LONG TERM....JSD AVIATION.....JA
Hazardous weather outlook, Aug 4, 4:30 AM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 AM EDT TUE AUG 4 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 430 AM EDT TUE AUG 4 2009 /330 AM CDT TUE AUG 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A COLD FRONT APPROACHES OUR REGION. THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING AHEAD OF THE FRONT AS INSTABILITY INCREASES. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...IN ADDITION TO CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY. GUSTY WINDS...BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY. DK/JSD
In the hours before
Local storm report, Aug 4, 8:23 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
823 AM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0820 AM TSTM WND DMG LOUISVILLE 38.22N 85.74W
08/04/2009 JEFFERSON KY AMATEUR RADIO
LARGE LIMBS DOWN. ESTIMATED 60 MPH GUST. AT I-64 AND
HURSTBOURNE.
&&
EVENT NUMBER LMK0900021
MRCLocal storm report, Aug 4, 8:26 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
826 AM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0825 AM FLASH FLOOD SCOTTSBURG 38.69N 85.78W
08/04/2009 SCOTT IN EMERGENCY MNGR
BOWMAN ROAD IS CLOSED BY HIGH WATER BETWEEN SCOTTSBURG
AND AUSTIN.
&&
EVENT NUMBER LMK0900022
MRCLocal storm report, Aug 4, 8:34 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
834 AM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0821 AM FLASH FLOOD SELLERSBURG 38.39N 85.76W
08/04/2009 CLARK IN BROADCAST MEDIA
WATER RESCUE FROM A VEHICLE IN LAKE SIDE ESTATES.
&&
EVENT NUMBER LMK0900023
MRCSpecial weather statement, Aug 4, 8:38 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 838 AM EDT TUE AUG 4 2009 KYZ029-034-035-038-045-041315- BULLITT-FRANKLIN-NELSON-SHELBY-SPENCER- 838 AM EDT TUE AUG 4 2009 ...STRONG STORMS MOVING INTO THE REGION... AT 835 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF NEW CASTLE TO 5 MILES NORTHWEST OF TAYLORSVILLE TO VALLEY STATION... OR ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST OF FRANKFORT TO 20 MILES SOUTHEAST OF LOUISVILLE TO 14 MILES SOUTHWEST OF LOUISVILLE... AND MOVING SOUTHEAST AT 25 MPH. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR TAYLORSVILLE AROUND 850 AM EDT. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 112 AND 117. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 28 AND 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && JA
Local storm report, Aug 4, 8:39 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
839 AM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG 1 N CEMENTVILLE 38.36N 85.75W
08/04/2009 CLARK IN BROADCAST MEDIA
TREES DOWN NEAR INTERSTATE 65 AT EXIT 9.
&&
EVENT NUMBER LMK0900024
MRCLocal storm report, Aug 4, 8:44 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
844 AM EDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0823 AM FLASH FLOOD CHARLESTOWN 38.45N 85.67W
08/04/2009 CLARK IN BROADCAST MEDIA
HIGH STREET IS CLOSED DUE TO FLOODING.
&&
EVENT NUMBER LMK0900025
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:38 AM EDT | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott, Washington | 52 min |
| Aug 4, 7:36 AM EDT | Flash Flood Warning | LMK | Clark, Jefferson, Scott, Washington | 3 hr |
| Aug 4, 7:50 AM EDT | Severe Thunderstorm Warning | LMK | Clark | 25 min |
| Aug 4, 8:13 AM EDT | Flash Flood Warning | LMK | Clark | 3 hr |
| Aug 4, 8:17 AM EDT | Severe Thunderstorm Warning | LMK | Floyd | 28 min |
| Aug 4, 10:13 AM EDT | Areal Flood Warning | LMK | Clark, Jefferson, Scott, Washington | 2 hr |
| Aug 4, 10:48 AM EDT | Areal Flood Warning | LMK | Clark, Floyd | 3 hr |
| Aug 4, 10:55 AM EDT | Areal Flood Warning | LMK | Clark | 3 hr |
| Aug 4, 11:30 AM EDT | Areal Flood Warning | LMK | Harrison | 3 hr |
| Aug 4, 12:35 PM EDT | Flash Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 1:03 PM EDT | Severe Thunderstorm Warning | LMK | Dubois, Orange | 42 min |
| Aug 4, 1:14 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott, Washington | 31 min |
| Aug 4, 1:17 PM EDT | Flash Flood Warning | LMK | Scott, Washington | 3 hr |
| Aug 4, 1:29 PM EDT | Flash Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 1:33 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Scott, Washington | 27 min |
| Aug 4, 1:39 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry, Washington | 36 min |
| Aug 4, 1:43 PM EDT | Flash Flood Warning | LMK | Clark, Floyd, Washington | 4 hr |
| Aug 4, 1:54 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd | 36 min |
| Aug 4, 2:15 PM EDT | Flash Flood Warning | LMK | Harrison | 3 hr |
| Aug 4, 4:04 PM EDT | Flash Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 4:19 PM EDT | Flash Flood Warning | LMK | Scott, Washington | 3 hr |
| Aug 4, 5:04 PM EDT | River Flood Warning | LMK | Jefferson, Scott | 25 hr |
| Aug 4, 5:18 PM EDT | Areal Flood Warning | LMK | Clark, Floyd, Harrison | 6 hr |
| Aug 4, 7:02 PM EDT | Areal Flood Warning | LMK | Jefferson, Scott, Washington | 3 hr |
| Aug 4, 9:18 AM EDT | Flash Flood Warning | LMK | Jefferson | 103 min |
| Aug 4, 11:00 AM EDT | Areal Flood Warning | LMK | Jefferson | 3 hr |
| Aug 4, 11:23 AM EDT | Areal Flood Warning | LMK | Bullitt | 3 hr |
| Aug 4, 1:56 PM EDT | Flash Flood Warning | LMK | Bourbon, Harrison, Nicholas, Scott | 4 hr |
| Aug 4, 2:31 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Scott and 1 more | 29 min |
| Aug 4, 2:55 PM EDT | Flash Flood Warning | LMK | Franklin | 3 hr |
| Aug 4, 2:59 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Madison | 46 min |
| Aug 4, 3:12 PM EDT | Flash Flood Warning | LMK | Fayette | 4 hr |
| Aug 4, 3:18 PM EDT | Flash Flood Warning | LMK | Clark | 3 hr |
| Aug 4, 3:42 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 34 min |
| Aug 4, 3:51 PM EDT | Flash Flood Warning | LMK | Madison | 2 hr |
| Aug 4, 4:10 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 35 min |
| Aug 4, 5:09 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 25 min |
| Aug 4, 5:25 PM EDT | Areal Flood Advisory | LMK | Butler, Logan, Warren | 80 min |
| Aug 4, 5:44 PM EDT | Areal Flood Warning | LMK | Franklin | 4 hr |
| Aug 4, 6:02 PM EDT | Areal Flood Warning | LMK | Harrison | 5 hr |
| Aug 4, 6:13 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 32 min |
| Aug 4, 7:15 PM EDT | Areal Flood Warning | LMK | Fayette | 2 hr |
| Aug 4, 7:56 PM EDT | Flash Flood Warning | LMK | Butler, Ohio | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2009Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.